Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 52, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at Sep 14, 2011, 1:25 PM MDT for Hudspeth County, Texas; Otero County, New Mexico. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 14, 2011, 1:25 PM MDT (19:25 UTC)
- Expired
- Sep 14, 2011, 2:12 PM MDT
- In force
- 47 min
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
Counties Otero County, NM, Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 136 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 7.4 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 235 J/kg
- Mixed-layer CIN
- -238 J/kg
- Mixed-layer LCL
- 1869 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
894 WUUS54 KEPZ 141925 SVREPZ NMC035-TXC229-142030- /O.NEW.KEPZ.SV.W.0052.110914T1925Z-110914T2030Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EL PASO TX 125 PM MDT WED SEP 14 2011 THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN OTERO COUNTY IN SOUTH CENTRAL NEW MEXICO... NORTH CENTRAL HUDSPETH COUNTY IN SOUTHWEST TEXAS... * UNTIL 230 PM MDT * AT 122 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11 MILES NORTH OF CORNUDAS...MOVING EAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... DELL CITY... THIS STORM WILL STAY NORTH OF HIGHWAY 62-180 BUT WILL APPROACH CLOSE TO DELL CITY BEFORE 2 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS MAY PRODUCE DAMAGING WINDS OF AT LEAST 58 MPH... HAIL ONE INCH IN DIAMETER OR LARGER...ALONG WITH POTENTIALLY DEADLY LIGHTNING. TAKE SHELTER INSIDE A STURDY BUILDING NOW. && LAT...LON 3223 10504 3185 10505 3184 10560 3198 10562 TIME...MOT...LOC 1924Z 250DEG 24KT 3194 10548 $$ HARDIMAN
3 follow-up statements
889
WWUS54 KEPZ 141946
SVSEPZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
146 PM MDT WED SEP 14 2011
NMC035-TXC229-142030-
/O.CON.KEPZ.SV.W.0052.000000T0000Z-110914T2030Z/
HUDSPETH TX-OTERO NM-
146 PM MDT WED SEP 14 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
OTERO AND NORTH CENTRAL HUDSPETH COUNTIES UNTIL 230 PM MDT...
AT 143 PM MDT...A SEVERE THUNDERSTORM WAS REPORTED...PRODUCING
QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS
STORM WAS LOCATED 14 MILES NORTHEAST OF CORNUDAS...MOVING EAST AT 20
MPH.
LOCATIONS IMPACTED INCLUDE...
DELL CITY...
THIS STORM WILL APPROACH THE NORTHERN AND WESTERN EDGES OF DELL CITY
BY 2 PM.
LAT...LON 3214 10504 3191 10505 3185 10524 3187 10544
3202 10552 3206 10544 3211 10532
TIME...MOT...LOC 1945Z 248DEG 19KT 3197 10536
$$
HARDIMAN047
WWUS54 KEPZ 141959
SVSEPZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
159 PM MDT WED SEP 14 2011
NMC035-TXC229-142030-
/O.CON.KEPZ.SV.W.0052.000000T0000Z-110914T2030Z/
HUDSPETH TX-OTERO NM-
159 PM MDT WED SEP 14 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
OTERO AND NORTH CENTRAL HUDSPETH COUNTIES UNTIL 230 PM MDT...
AT 151 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED 6 MILES NORTHWEST OF DELL CITY...
MOVING EAST AT 20 MPH. PEA SIZE HAIL MAY ALSO ACCOMPANY THESE
DAMAGING WINDS.
THIS STORM HAS SHOWN SIGNS OF WEAKENING OVER THE PAST TEN MINUTES...
BUT HAS A HISTORY OF WEAKENING AND PULSING BACK UP. EVEN IF THE
STORM CONTINUES TO WEAKEN...STRONG WINDS WILL LIKELY AFFECT DELL
CITY OVER THE NEXT HALF HOUR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS OF AT LEAST 58 MPH...
HAIL ONE INCH IN DIAMETER OR LARGER...ALONG WITH POTENTIALLY DEADLY
LIGHTNING. TAKE SHELTER INSIDE A STURDY BUILDING NOW.
&&
LAT...LON 3214 10504 3193 10505 3189 10529 3192 10534
3205 10533
TIME...MOT...LOC 1957Z 248DEG 19KT 3199 10529
$$
HARDIMAN962
WWUS54 KEPZ 142012
SVSEPZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
212 PM MDT WED SEP 14 2011
NMC035-TXC229-142022-
/O.CAN.KEPZ.SV.W.0052.000000T0000Z-110914T2030Z/
HUDSPETH TX-OTERO NM-
212 PM MDT WED SEP 14 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN OTERO AND NORTH
CENTRAL HUDSPETH COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS.
LAT...LON 3214 10504 3193 10505 3189 10529 3192 10534
3205 10533
TIME...MOT...LOC 2012Z 248DEG 19KT 3202 10520
$$
HARDIMANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 14, 4:15 AM MDT, 9 hours 10 minutes earlier.
Area forecast discussion, Sep 14, 4:15 AM MDT, 9 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 415 AM MDT WED SEP 14 2011 .SYNOPSIS... RELATIVELY MOIST SOUTHWEST FLOW WILL CONTINUE THE SHOWER AND THUNDERSTORM ACTIVITY ACROSS THE BORDERLAND THROUGH FRIDAY. ON THURSDAY A COOL FRONT WILL MOVE IN FROM THE EAST TO THE RIO GRANDE VALLEY. THIS FRONT MAY WELL ENHANCE SOME THUNDERSTORMS AND THE AREA COULD SEE SOME STORMS BECOMING SEVERE...WITH LARGE HAIL AND STRONG WINDS. TEMPERATURES WILL REMAIN COOLER THAN NORMAL ON THURSDAY AND FRIDAY. BY SATURDAY AND SUNDAY THE FLOW ALOFT BECOMES MORE WEST AND DRIER. SKIES SHOULD REMAIN MOSTLY CLEAR WITH WARMER TEMPERATURES OVER THE WEEKEND. && .DISCUSSION... WHILE OVERALL PATTERN REMAINS FAIRLY CONSISTENT THERE ARE SOME IMPORTANT DETAIL CHANGES. WV IMAGERY SHOWS UPPER HIGH OVER FAR SOUTHERN TEXAS. NEARLY STATIONARY TROUGH OVER SOUTHERN CALIFORNIA AND NEVADA WILL BEGIN MOVING EAST TODAY. FEATURE EJECTED A SHORTWAVE OUT OVER NEW MEXICO LAST NIGHT...PROVING PARTS OF THE CENTRAL AND EASTERN CWA SOME FIREWORKS EARLY THIS MORNING. THIS FEATURE WILL EXIT NORTH OF THE AREA WITHIN THE NEXT 2 HOURS. FOR TODAY AND THURSDAY...CONTINUED RESIDUAL MOISTURE AND WEAK IMPULSES IN THE UPPER FLOW WILL HELP KICK OFF ISOLD/SCT THUNDERSTORMS. COOL FRONT OVER THE CENTRAL PLAINS WILL CONTINUE DROPPING DOWN WILL MOVE INTO OUR CWA THURSDAY WITH SOME STRONG/SEVERE STORM POTENTIAL. NAM12 SHOWING PRE-FRONTAL TROUGH OR WIND SHIFT REACHING THE RIO GRANDE VALLEY BY NOON TIME WITH MAIN FRONT REACHING THE VALLEY LATE THURSDAY AFTERNOON/EARLY EVENING. AN OVERALL MODERATELY UNSTABLE AIRMASS SHOULD BE WELL ENHANCED BY THE FRONT AND LIFT IT PROVIDES. ALOFT...BOTH GFS/NAM SHOW 70+ KT JEST OVERHEAD BY THURSDAY AFTERNOON FOR GOOD STORM TOP VENTILATION. ALSO RIGHT REAR QUADRANT SITS OVER THE SE CWA FOR SOME ADDITIONAL LIFT. PROG SOUNDINGS IN THE EAST SHOW CAPES OF 500-1000 J/KG NEAR AND +90 DEGREE DIRECTIONAL SHEAR BEHIND THE FRONT. WITH WBZ'S BELOW 13000 FT MSL...HAIL COULD POSE A REAL HAZARD ALONG WITH STRONG OUTFLOW WINDS. THIS AREA WILL PROBABLY BE FROM THE RIO GRANDE VALLEY EAST. TO THE WEST...AHEAD OF THE FRONT...SOME STRONG STORMS ARE STILL POSSIBLE BUT SHEAR ENVIRONMENT MUCH LESS FAVORABLE. FRIDAY THROUGH SUNDAY...UPPER TROUGH SHOULD BE LIFTING OUT FRIDAY FOR ONE LAST SHOT AT PRECIP. POSITION OF TROUGH SHOULD LIMIT MOST CONVECTION TO ABOUT THE RIO GRANDE VALLEY EAST. BY SATURDAY AND SUNDAY FLOW TURNS WEST POST TROUGH AND DRIER WITH LITTLE OR NO CHANCE OF RAIN. MONDAY AND TUESDAY... SOME CHANGES TO THE GFS AS OLDER RUNS WERE SHOWING A MORE FALL LIKE PATTERN AND A SHOT OF QUITE COOL AIR. LATEST RUN NOW BACKS OFF THAT AS HIGH OVER MEXICO REORGANIZES AND BY TUESDAY SITS OVER THE GULF OF CALIFORNIA AND EASTERN PACIFIC. GFS NOW SHOWING BIT STRONGER NORTHWEST FLOW AND SOME QPF AS DISTURBANCES MOVE DOWN IN THE FLOW. SINCE THIS IS QUITE A BIT DIFFERENT THAN YESTERDAY'S SOLUTION WILL LEAVE DRY FOR NOW AND PREFER TO WAIT FOR SOME BETTER CONSISTENCY. && .AVIATION...VALID 14/12Z-15/12Z. GENLY VFR THRU THE PERIOD. DVLPG AFT 18Z OVER MOUNTAINS...SCATTERED -TSRA 6SM BKN100CB TOPS 400. FEW STORMS 1-3SM +TSRAGS CIGS AOB 020 AND WIND GUSTS TO 45 KTS. CONDS SPRDG TO MOST OF THE LOWLANDS AFT 21Z...THOUGH MORE ISOLATED. && .FIRE DISCUSSION... SOUTHWEST FLOW ALOFT WILL CONTINUE OVER THE AREA THROUGH FRIDAY BEFORE TURNING WEST. UNTIL THEN WE CAN EXPECT RELATIVELY MOIST FLOW AND SCATTERED THUNDERSTORMS. ON THURSDAY A COOL FRONT PUSHES IN FROM THE EAST...REACHING THE RIO GRANDE VALLEY BY LATE AFTERNOON. THIS WILL HELP FOCUS SOME THUNDERSTORMS AND A FEW NEAR THE FRONT AND BEHIND IT COULD BECOME SEVERE. BY SATURDAY AND INTO EARLY NEXT WEEK...WITH THE FLOW BECOMING WEST...THE FIRE ZONES SHOULD CLEAR OUT AND REMAIN DRY. TEMPERATURES WILL BE SLIGHTLY ABOVE NORMAL TODAY BUT THEN FALL TO BELOW NORMAL THURSDAY AND FRIDAY BEHIND THE COOL FRONT. MIN HUMIDITIES OVER THE NEXT THREE DAYS WILL RANGE FROM 20-30% OVER THE LOWLANDS...AND 35-45% OVER MOUNTAINS. RH'S WILL RISE MUCH HIGHER OVER THE SACRAMENTO ZONE THURSDAY AND FRIDAY AS THE COOL FRONT WILL BRING ADDED MOISTURE TO THAT AREA. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 91 67 86 63 87 / 10 20 20 30 20 SIERRA BLANCA TX 86 63 81 57 85 / 10 20 30 30 20 LAS CRUCES 90 63 85 60 85 / 10 20 20 30 20 ALAMOGORDO 87 60 82 56 84 / 20 30 30 30 20 CLOUDCROFT 69 46 59 42 62 / 30 30 40 30 20 TRUTH OR CONSEQUENCES 87 61 83 58 84 / 20 30 30 30 10 SILVER CITY 77 55 78 52 76 / 20 30 30 20 10 DEMING 89 62 87 60 86 / 20 20 20 20 10 LORDSBURG 89 62 88 61 85 / 20 20 20 20 10 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 17 HEFNER
Hazardous weather outlook, Sep 14, 11:22 AM MDT, 2 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1122 AM MDT WED SEP 14 2011 NMZ022>025-030>032-TXZ055-056-151730- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 1122 AM MDT WED SEP 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING. A FEW STORMS MAY PRODUCE BRIEF HEAVY RAINS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ON THURSDAY AND APPROACHING COLD FRONT WILL COMBINE WITH UPPER LEVEL ENERGY TO CREATE THE POTENTIAL FOR ISOLATED SEVERE THUNDERSTORMS. THE MAIN THREAT WOULD BE FROM LARGE HAIL...BUT ALSO THERE IS A POTENTIAL FOR STRONG WINDS AND HEAVY RAIN. FOR FRIDAY THROUGH TUESDAY THERE WILL BE JUST A SLIGHT CHANCE FOR AFTERNOON AND EVENING THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT...
In the hours before
Special weather statement, Sep 14, 12:36 PM MDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 1236 PM MDT WED SEP 14 2011 NMZ022-023-032-141930- SIERRA COUNTY LAKES REGION NM-SOUTHERN DESERT NM- SOUTHWEST MOUNTAINS/LOWER GILA REGION NM- 1236 PM MDT WED SEP 14 2011 ...THUNDERSTORMS WITH HAIL MOVING ACROSS THE GILA REGION... AT 1234 PM MDT...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WERE INCREASING IN COVERAGE OVER PORTIONS OF GRANT AND SIERRA COUNTIES. A FEW OF THESE STORMS WERE BECOMING STRONG. HAIL UP TO A HALF INCH IN DIAMETER WAS REPORTED AT SILVER CITY AROUND NOON. ADDITIONAL THUNDERSTORM DEVELOPMENT IS EXPECTED OVER THE NEXT HOUR... AND MORE HAIL PRODUCING THUNDERSTORMS ARE EXPECTED. ANOTHER STRONG THUNDERSTORM WILL AFFECT SILVER CITY...AND AREAS JUST TO THE WEST OF SILVER CITY...BEFORE 1 PM. OTHER AREAS WHICH MAY BE IMPACTED INCLUDE MUCH OF THE GILA REGION AND ALL OF SIERRA COUNTY. HARDIMAN
Local storm report, Sep 14, 1:03 PM MDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
103 PM MDT WED SEP 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 PM HAIL SILVER CITY 32.78N 108.27W
09/14/2011 E0.75 INCH GRANT NM CITY OFFICIAL
PEA TO PENNY SIZE HAIL REPORTED IN SILVER CITY.
&&
EVENT NUMBER EPZ1100351
BRICEThe office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 14, 12:49 PM MDT | Severe Thunderstorm Warning | EPZ | Grant | 41 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Severe Thunderstorm Warnings in New Mexico, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.